CLL Support Association
8,873 members14,188 posts

treatment when liver counts are off?

Hi,

I have been deciding about when to do treatment but now I have had a sudden jump in ALT and AST indicating liver issues. I have lots of B cll symptoms but no symptoms of infection. Are there drugs that do not compromise the liver for cll or is this latest issue going to decide for me not to do chemo. My internist is waiting to hear from my oncologist but I was just curious if anyone here could offer some wisdom. Thanks for any thoughts.

Jill

10 Replies
oldestnewest

Jill,

Are you taking anything new? Supplements, Tylenol on a regular basis, NSAID's?

Anything to explain the sudden jump?

Liver function tests are not a driver for treatment.

Jeff

Reply

Not taking anything new. I was just wondering whether some of the cll treatments were less toxic to the liver.

Reply

The only one I know of that can cause elevated liver enzymes is idelalisib for 2nd line treatment.

Reply

Thanks

Reply

Idelalisib can also cause elevated AST and ALT levels when used as a frontline treatment-at least it did for me

John

Reply

Idelalisib has been removed from frontline use... due too deaths in clinical trials last summer...

Certainly hepatotoxicity has seen in first line use...

~chris

Reply

Hopefully not as frequent in Relapsed patients eh Chris?

Jeff

Reply

when treatment time comes, there is a drug, called ursodiol here, that can help protect the liver when under treatment with certain drugs. as always it's something you'd bring up with your doctors. my husband has been on it for some time and the doctor said it can also help with graft-vs-host attacks on the liver, post transplant.

wishing you all the best --

Reply

Thank you so much. I am getting some tests to rule out non cll stuff so we shall see. I appreciate all the advice. Hugs my friends 💕

Reply

Update us please. So many twists and turns to this CLL. Keeps us on our toes.

Peggy

1 like
Reply

You may also like...